Chemo advice

Hello ladies hoping you can offer some advice please. My sister has just started chemo, Fec-t. She has her first cycle on Tuesday, no sickness and not too tired but very low mood and teary. Is this a side effect? Until this diagnosis she never took much in the way of pills at all so this is all a shock to the system. Any advice you have that I can pass on to her would be appreciated. We are only a small family so not a lot of a support network.

Thanks

9 Replies

oldestnewest
  • This could very well be a side effect especially if she hasn’t had to take much in the way of meds in the past. It will also be a case of the reality of her situation kicking in. She could very well get very teary over the next while. Just be there for her, maybe plan a treat for her good days when she is feeling strong enough like going for walks, the movies or getting a new book etc., between bouts of chemotherapy treatments. It doesn’t matter how many people you have around you when you are going through this, it is still a deeply lonely and frightening road. Sending positive vibes and love. Lainey66

  • Thank you I will do everything I can to get her through, we have both been through it when we were younger with our mum. I think she is feeling lonely and it’s difficult as I work and have a 4 year old so can’t do as much as she might like but will try x

  • I found I had mood swings and just felt upset and anxious for the first few days after each FEC. I think it had a lot to do with steroids given with chemo and for 3 days after, and then withdrawal effects from coming off these.

  • I was too on the same chemo last year , and had my first half of my first cycle on Thursday of a new chemo, gem carbo.. wasn't too bad on the 1st few days , aching and feeling slightly sick , but I too am so moody and feel so low at times , I'm snapping , I cant really remember being like this last year on the fec but this one is effecting me different , My mind is all boggled , I close my eyes but my mind wont shut off .. I think it as alot to do with the steroids , As I tend to go worse after taking them .. i think we think once chemo as started we're getting there but then realise all these symptoms are here to stay for a while and we have to just fight and think one day it will all be over , take one day at a time .. I like to keep busy if my body allows me makes me feel more incontrol .. I wish you and your sister Luck and lots of love , she's not on her own .. were fighters xxx

  • There are many reasons for these feelings but would agree with Jane-deborah It is a huge shock to the physical systems and that scary feeling " why do I feel so out of control, this is not the sort of person I am". You don't have to struggle to say the right thing, just be there.

  • Thank you ladies for all your replies long hard road ahead but been with her today and I think she feels slightly better hopefully she will have a decent Christmas x

  • I wouldn't think it's an actual side effect but she will have had a roller coaster of emotions from diagnosis to starting treatment which would account for her low mood and tearfulness. Hopefully these feelings will pass, but if she appears to be getting worse try to encourage her to see a doctor. Best wishes to her

  • Good Morning ...sorry just seen this this morning ....I was a very down after my first one ...but I'm ok now and having 5 one next Friday after this I have one more to go ...I have just tried to get on with "normal" life ...and in between each cycle I have actually achieved this ...it does bizarrely go quite quick, but I think this is because I have had small treats ....meals out ...lots of walks ..even trips to the cinema theatre and a weekend away to an adventure park with my daughter at Halloween ...its not nice and I still dread the build up of going to the hospital ....but then once its over its a count down to the end and I have I have a lovely clean bed , pjs and a movie waiting for me when I get home ... your sister has come so far and she needs to be proud of that ...this is just another step to the end ...ive lost most of my hair which I was dreading ....but I am coping very well, and I love my wig ...no one has guessed (I haven't told many people ) ...so once you get you head around it all .it really is not too bad ...life has to go on so you may as well make the very best of it you can ...very best of luck ..and a big hug xxxx

  • Hi thank you for your reply it is very much appreciated my sister has turned a corner this week her next chemo is 28 December she feels more settled knowing now what to expect but still a long road ahead. Best wishes to you all. Thanks Louise

You may also like...